A 50-year-old woman died in Kyiv after being injected with the first dose of Moderna vaccine against coronavirus. It is known that she returned from Turkey shortly before the vaccination, and she received the vaccine on the same day on which the first symptoms began to appear. Let us examine in more detail what is known about this case.
The woman got sick immediately after vaccination
Today it became known that the woman died in the intensive care unit of the infectious diseases department of the Kyiv city hospital No. 4. The name of the deceased is not mentioned.
The woman returned from Turkey on August 1, August 5 she was vaccinated with the Moderna vaccine and on the same day she felt the first symptoms of the disease. Already four days later, on August 9, the woman was hospitalized in the infectious diseases department, and on August 10 in the morning she died, said the head of the National Medical Chamber of Ukraine Serhiy Kravchenko.
Unian describes the symptoms as follows: at first, the patient complained of pain in the arm, a slight temperature of 37.2 degrees. She became acutely ill on 6 August, the day after the first dose. Her condition worsened on August 7: vomiting appeared, there was a slight fever, severe weakness. From August 8, the woman was sluggish.
“On August 9, her condition deteriorated sharply, shortness of breath began. Relatives called an ambulance, the patient was taken to the department in critical condition. She was immediately transferred to the department of anesthesiology and intensive care.
On the same day, August 9, a woman passed a PCR test for coronavirus, which turned out to be positive. Previously, the woman did not have a coronavirus infection.
Why could this happen?
The chairman of the National Medical Chamber, Kravchenko, suggested that she could have contracted the coronavirus even before vaccination (in the prodromal period, at the initial stage of the disease) and the drug had nothing to do with it. However, he said, the case raises several questions:
Before vaccination, a physical examination should be carried out for the presence of symptoms of the disease. This is stated in order No. 595 from the Ministry of Health.
If she was indeed vaccinated during the prodromal period, then why was she not asked about the trip to the epidemiological zones? “Apparently, the patient was vaccinated during the prodromal period. This is when the patient is already infected, but there are no clinical manifestations. How was this patient vaccinated during the prodromal period? Doctors should clarify whether she was previously in an endemic zone, for example, in Turkey, where the Delta strain circulates, ”says Kravchenko.
The Moderna vaccine was not registered in Ukraine, it does not have a dossier, control methods and an approved instruction in Ukrainian. Therefore, how to conduct a pharmaco-epidemiological investigation?
In addition, the vaccine begins to protect in about 2 weeks, said infectious disease doctor, doctor of medical sciences and professor Serhiy Kramarev, reports Observer.
“Firstly, the vaccine effect, that is, the maximum protection, occurs about two weeks after the dose. This woman, as far as I know, has passed less than 14 days. That is, this is a factor that could have contributed to the fact that she became so seriously ill. This is a coincidence," said the doctor.
Deaths after vaccination
- Earlier in the Vinnytsia region a 47-year-old man died after being vaccinated with the Pfizer-BioNTech vaccine. Within an hour after vaccination, an adverse event after immunization was not recorded, but after a couple of hours the patient complained of nausea and loss of consciousness. An ambulance was immediately called, which conducted resuscitation efforts. At 18:02, the doctors confirmed his death.
The preliminary cause is acute cardiovascular failure associated with coronary heart disease. There are no chronic diseases in the patient's card. Pfizer said that the death of the Vinnytsia resident was not related to the vaccination with their drug.
- In the spring in European countries, vaccination of AstraZenaca was suspended after cases of blood clots in those vaccinated with the drug. The EMA found no association between AstraZeneca vaccinations and thrombosis, and immunization was soon resumed.